Alert archive / Georgia / Tornado Warnings in 2025

Tornado Warning 62, NWS Atlanta, GA

May 27, 2025Carroll County, Georgia

NWS Atlanta, GA issued this tornado warning at May 27, 2025, 2:32 PM EDT for Carroll County, Georgia. It was in force for 14 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2025, 2:32 PM EDT (18:32 UTC)
Expired
May 27, 2025, 2:46 PM EDT
In force
14 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 2:32 PM EDTTORNADO2 S Tyus, GATrees down along Roopville-Veal Road. A barn had its roof torn off. TDS noted on KFFC radar from 1828 to 1833 UTC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

756 
WFUS52 KFFC 271832
TORFFC
GAC045-271900-
/O.NEW.KFFC.TO.W.0062.250527T1832Z-250527T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Peachtree City GA
232 PM EDT Tue May 27 2025

The National Weather Service in Peachtree City has issued a

* Tornado Warning for...
  South central Carroll County in northwestern Georgia...

* Until 300 PM EDT.

* At 232 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Tyus, or 11 miles southwest of Carrollton, moving
  east at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Roopville and Lowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3343 8521 3346 8521 3351 8504 3348 8501
      3343 8503
TIME...MOT...LOC 1832Z 261DEG 13KT 3344 8519 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
2 follow-up statements
761 
WWUS52 KFFC 271841
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Tue May 27 2025

GAC045-271900-
/O.CON.KFFC.TO.W.0062.000000T0000Z-250527T1900Z/
Carroll GA-
241 PM EDT Tue May 27 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTH
CENTRAL CARROLL COUNTY...

At 241 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Roopville, or 9 miles south of Carrollton, moving
east at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Roopville and Lowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3343 8512 3346 8513 3349 8503 3348 8501
      3343 8503
TIME...MOT...LOC 1841Z 263DEG 20KT 3345 8511 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
521 
WWUS52 KFFC 271846
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
246 PM EDT Tue May 27 2025

GAC045-271855-
/O.CAN.KFFC.TO.W.0062.000000T0000Z-250527T1900Z/
Carroll GA-
246 PM EDT Tue May 27 2025

...THE TORNADO WARNING FOR SOUTH CENTRAL CARROLL COUNTY IS
CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However,
gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Georgia.

&&

LAT...LON 3343 8512 3346 8513 3349 8503 3348 8501
      3343 8503
TIME...MOT...LOC 1844Z 261DEG 13KT 3345 8510 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at May 27, 1:44 PM EDT, 48 minutes earlier.

Area forecast discussion, May 27, 1:44 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
144 PM EDT Tue May 27 2025

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Wednesday)
Issued at 317 AM EDT Tue May 27 2025

Another round of showers and thunderstorms exiting the area this
morning with more precip moving in this afternoon. Near zonal
upper level flow becomes a bit southwesterly today with shortwave
after shortwave moving through the region this week. At the
surface we have a high pressure ridge/wedge building into NE GA
with some CAD (Cold Air Damming) developing as well. right now it
looks like the wedge has pushed into the NE ATL suburbs with a
Temp/Dewpoint of 61 over 59 at PDK and ATL still sitting at 72
over 69. The models are showing this wedge building in fairly
deep into the area which is a bit rare to have one this strong
this time of year. This is very welcomed as it will help to
stabilize the environment and minimize afternoon convection. This
is very evident as the models are showing Capes increasing into
the 800-1200 J/kg range but only south and west of the building
wedge. We will have to wait to see just how far this wedge pushes
into the state but for now the best location of any strong to
possibly severe storms will be across west central and central
portions of the state. This wedge is expected to stay across the
area through Wed afternoon but it will weaken substantially
tomorrow.

Temps today across NE GA are expected to stay mainly in the 60s
to lower 70s with the cool easterly flow under the wedge. Will see
just the opposite across central GA with temps expected to get up
into the upper 80s to lower 90s. Temps will be a tad bit warmer
Wednesday but still seeing well below normal readings across the
NE GA mountains.

01

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 317 AM EDT Tue May 27 2025

Key Messages:

  - More rain and thunderstorms Thursday and Friday. A few of these
	may be severe.

  - Cold front moves through Friday, drying out on Saturday. Rain
	chances slowly return in early next week.

Forecast:

Models seem to finally be coming to an agreement around what will be
happening in the area Thursday into Friday, with GEFS suite coming
around to stronger trough moving through the area Friday and driving
cold front through. Before that though, shortwave is progged to push
through the area on Thursday bringing yet another round of rain and
thunderstorm chances out ahead of it. There will be high dependency
on what happens the night before, but if the sun can come out,
should be plenty of moisture around for some vigorous convection
that could see some isolated severe wind gusts occur. On Friday, as
mentioned above, pretty strong trough will dig into the eastern US
as the upper level low that has been sitting over the central US
causing us problems finally decides to move along. This will drive a
cold front into north and central Georgia on Friday, and depending
on timing, could see a line of storms form along it. Will need to
watch this for severe potential.

Surface high comes in behind the front meaning Saturday should
(finally) be dry. Temperatures should be pleasant for late May/early
June, with highs in the upper 70s to mid 80s (and possibly some 60s
in the mountains in more elevated locations). Ensembles show another
shortwave rotating through the base of the trough Saturday night
into Sunday morning which could squeeze some rain showers out over
northern GA, though moisture will be lacking with the system.
Another surface high should settle in over the Ohio River Valley on
Monday into Tuesday, which will bring easterly flow off the
Atlantic. Enough moisture may return that, when coupled with early
June sunshine, could bring some isolated to scattered diurnal
thunderstorms to the CWA early next week.

Lusk

&&

.AVIATION...
(18Z TAFS)
Issued at 143 PM EDT Tue May 27 2025

Conditions are difficult. LIFR CIGS continue to linger, though
approaching WX should help to push CIGS into IFR or low MVFR. -TSRA
is expected between 19-00Z this afternoon. Unfortunately, ATL is
unlikely to improve past low MVFR through the TAF period. A
stationary front will continue to cause a combination of low CIGS
and VIS. Winds will be out of the east at 5-10kts with a shift to
the SW expected tomorrow after 15Z.

//ATL Confidence...18Z Update...

Medium to High on all elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  60  81  64 /  80  70  40  20
Atlanta         78  65  82  67 /  80  70  40  30
Blairsville     68  56  77  58 /  70  70  40  30
Cartersville    77  62  82  63 /  70  70  40  40
Columbus        87  67  86  68 /  80  50  40  30
Gainesville     67  59  80  64 /  70  70  40  30
Macon           87  66  86  67 /  70  70  30  30
Rome            78  63  82  64 /  80  70  40  40
Peachtree City  82  64  83  65 /  90  70  30  30
Vidalia         89  69  90  71 /  70  60  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....Lusk
AVIATION...Vaughn
Hazardous weather outlook, May 27, 11:52 AM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1152 AM EDT Tue May 27 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1152 AM EDT Tue May 27 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected to move eastward
through the forecast area this afternoon into tonight. Some of
these storms could become strong to severe and produce damaging
wind gusts and hail. A brief tornado also cannot be ruled out.

Stronger storms could also produce heavy rainfall, which could
lead to localized flash flooding concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to scattered thunderstorms are expected Wednesday
through Friday across much of north and central Georgia. Strong to
severe thunderstorms will be capable of producing gusty to
damaging winds, hail, heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:04 PM EDTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee26 min
May 26, 8:30 PM EDTSpecial Weather StatementFFCHarris30 min
May 27, 2:06 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Haralson, Heard, Troup39 min
May 27, 2:22 PM EDTTornado WarningFFCCarroll19 min
May 27, 2:29 PM EDTSevere Thunderstorm WarningFFCCarroll, Floyd, Haralson, Paulding, Polk27 min
May 27, 2:44 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Haralson, Heard and 1 more46 min
May 27, 2:48 PM EDTSpecial Weather StatementFFCBartow, Paulding27 min
May 27, 2:57 PM EDTSpecial Weather StatementFFCTroup33 min
May 27, 3:10 PM EDTTornado WarningFFCCoweta, Fayette20 min
May 27, 3:11 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Meriwether34 min
May 27, 3:40 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Upson35 min
May 27, 3:47 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry, Spalding28 min
May 27, 3:57 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Spalding, Upson33 min
May 27, 4:03 PM EDTSpecial Weather StatementFFCHarris, Muscogee27 min
May 27, 4:17 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot43 min
May 27, 4:25 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot35 min
May 27, 4:28 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart32 min
May 27, 4:33 PM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Upson27 min
May 27, 4:57 PM EDTSpecial Weather StatementFFCMarion, Schley, Talbot, Taylor, Webster33 min
May 27, 5:29 PM EDTSpecial Weather StatementFFCCrawford, Macon, Peach, Sumter, Taylor31 min
May 27, 5:45 PM EDTSpecial Weather StatementFFCLaurens30 min
May 27, 6:01 PM EDTSpecial Weather StatementFFCDooly, Houston29 min
May 27, 6:29 PM EDTSpecial Weather StatementFFCBleckley31 min
May 27, 6:42 PM EDTSpecial Weather StatementFFCToombs33 min
May 27, 6:49 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens26 min
May 27, 7:06 PM EDTSevere Thunderstorm WarningFFCToombs24 min
May 27, 7:09 PM EDTSpecial Weather StatementFFCLaurens36 min
May 27, 7:46 PM EDTSpecial Weather StatementFFCMontgomery, Toombs29 min

Nearby

Tornado Warnings in Georgia, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.